MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-90/I16-30
Medical Device Problem Codes Insufficient Device Problem Information (3190); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 5 years post initial implant during a routine follow up a computed tomography angiogram revealed a 3a endoleak with separation of the bifurcated stent graft and proximal extension.The physician elected to treat the patient by implanting another suprarenal stent graft extension and an infrarenal stent graft extension.Reportedly, patient is doing well post re-intervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the aortic components with complete component separation was confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest sac growth of 8.5mm occurred that was not included in the event as reported.This finding was discovered during an examination of the 62-month post implant ct (computed tomography) scan.The most likely causation for the type 3a endoleak is most likely anatomy related.The increased infrarenal angulation likely contributed to the type 3a endoleak (aortic remodeling).The procedure related harms for this complaint could not be determined.The final patient status was reported as doing well after a secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem g4: awareness date h6: result code ¿ remove 3233 h6: conclusion code ¿ remove 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 5 years post initial implant during a routine follow up a computed tomography angiogram revealed a 3a endoleak with separation of the bifurcated stent graft and proximal extension.The physician elected to treat the patient by implanting another suprarenal stent graft extension and an infrarenal stent graft extension.Reportedly, patient is doing well post re-intervention.Additional information received per clinical assessment indicating that a significant aneurysm sac growth was also present at the time of the reported event.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11393097
Report Number2031527-2021-00064
Device Sequence Number19137609
Product Code MIH
UDI-Device Identifier00818009010230
UDI-Public(01)00818009010230(17)180212
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2018
Device Model NumberBA25-90/I16-30
Device Lot Number1252264011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL LOT#1252429028; VELA SUPRARENAL LOT#1252429028
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR